Texas, 2008Hail and Damaging Winds in Texas, May 10, 2008
May 10, 2008 · NWS FWD · 5 events in 4 counties and zones
An upper-level shortwave moved across north Texas with a dryline moving into the western counties. There were a few reports of large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $175,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level shortwave moved across north Texas with a dryline moving into the western counties. There were a few reports of large hail and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 10, 5:12 PM CST, 33 minutes earlier.
Area forecast discussion, May 10, 5:12 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT SAT MAY 10 2008
.AVIATION UPDATE...
DRYLINE JUST WEST OF KDFW AND WILL BEGIN TAF WITH WEST WIND AS THIS
BOUNDARY SHOULD MOVE THRU DFW PRIOR TO 00Z. SECONDARY WINDSHIFT TO A
NORTHWEST DIRECTION WILL AFFECT METROPLEX TAFS AROUND 02Z BASED ON
BOUNDARY EXTRAPOLATION FROM RADAR TRENDS. THREAT OF THUNDERSTORMS
HAS ENDED AT ALL BUT KACT...BUT PROBABILITY IS VERY LOW AND HAVE
LEFT MENTION OF THUNDER OUT OF KACT TAF. WILL MONITOR SHORT-TERM
TRENDS FOR POSSIBLE TAF UPDATE. THREAT OF THUNDERSTORMS AT KACT WILL
END BY AROUND 04Z AS DRYLINE/WEAK COLD FRONT MOVES THROUGH. NO
SIGNIFICANT WEATHER REMAINDER OF TAF PERIOD. 07/BB
&&
.DISCUSSION...
251 PM CDT
UPPER LEVEL SHORTWAVE TROUGH BEGINNING TO AMPLIFY AS IT MOVES
ACROSS THE PLAINS...WITH SURFACE DRY LINE NOW ENTERING THE
WESTERN ZONES. 18Z SOUNDING SHOWS SUBSTANTIAL CAP...BUT WITH
TEMPERATURES EXPECTED TO WARM INTO THE LOW TO MID 90S...CIN WILL
WEAKEN SUFFICIENTLY FOR ISOLATED TO SCATTERED STORMS TO DEVELOP.
THE MOST FAVORED LOCATION WILL BE ACROSS THE NE ZONES WHERE
DYNAMIC FORCING FROM SHORTWAVE WILL BE CLOSER. RUC FORECASTS WERE
USED FOR POSITIONING OF THE DRY LINE LATE THIS AFTERNOON AT THE
TIME OF INITIATION...ALONG A LINE FROM GAINESVILLE TO ARLINGTON TO
HILLSBORO TO LAMPASAS. LOCATIONS ALONG AND EAST OF THE DRY LINE
HAS AT LEAST A SLIGHT RISK OF SEVERE WEATHER THROUGH MIDNIGHT.
EXTREME INSTABILITY IS FORECAST...WITH MIXED LAYER CAPE EXCEEDING
3500 J/KG AND STRONG DEEP LAYER SHEAR OF 60-70 KT. OBVIOUSLY VERY
LARGE HAIL AND DAMAGING WINDS WILL BE A THREAT. DESPITE THE WEAK
LOW LEVEL SHEAR...HIGH INSTABILITY WILL COMPENSATE AND ALLOW FOR
AN ISOLATED TORNADO THREAT AS WELL. STORMS WILL MOVE OFF INTO
EAST TEXAS LATER THIS EVENING...AND SEVERE WEATHER THREAT SHOULD
END BY MIDNIGHT ACROSS THE CWA WITH LOSS OF DIURNAL HEATING.
STRONG COLD FRONT MOVES THROUGH THE AREA OVERNIGHT WITH NORTH
WINDS INCREASING TO 15 TO 25 MPH. TEMPERATURES WILL FALL INTO
THE 50S BY SUNRISE...WITH A MUCH COOLER DAY EXPECTED TOMORROW.
WINDS WILL SUBSIDE AND SKIES WILL CLEAR DURING THE AFTERNOON AND
SET THE STAGE FOR A VERY COOL NIGHT. LOWS MONDAY MORNING WILL FALL
INTO THE MID 40S TO LOWER 50S. GENERALLY NICE WEATHER IS EXPECTED
MONDAY...BUT WINDS WILL RETURN TO THE SOUTH BY MONDAY NIGHT WITH
CLOUDS AND MOISTURE ON THE INCREASE.
THE NEXT SYSTEM WILL CLOSE OFF AND SWING THROUGH THE SOUTHERN
ROCKIES TUESDAY. THIS SYSTEM WILL SEND A DRY LINE INTO THE WESTERN
COUNTIES TUESDAY AFTERNOON WHICH MAY PROVIDE THE FOCUS FOR
SCATTERED THUNDERSTORMS. HOWEVER...THE BEST CHANCE OF RAIN AND
STORMS WILL COME TUESDAY NIGHT AND WEDNESDAY AS THE UPPER LOW
MOVES OVER TEXAS. COPIOUS MOISTURE COMBINED WITH LIFT ALONG AND
AHEAD OF A SLOW MOVING COLD FRONT MEANS SOME WIDESPREAD/HEAVY
RAINFALL IS POSSIBLE WITH THIS SYSTEM.
HIGHLY AMPLIFIED UPPER LEVEL FLOW WILL KEEP THINGS GENERALLY
MOSTLY CLOUDY AND COOL WITH A DEEP TROUGH TRANSPORTING CANADIAN
AIR INTO THE MIDWEST. SOME LOW CHANCES OF RAIN WILL BE POSSIBLE
THURSDAY AS THE TROUGH AXIS SWINGS THROUGH...BUT IT IS A BIT
QUESTIONABLE ATTM. TEMPERATURES WILL SLOWLY MODERATE BY NEXT
WEEKEND TO NEAR NORMAL.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 55 76 52 82 68 / 10 0 0 0 10
WACO, TX 58 78 49 82 69 / 20 0 0 0 10
PARIS, TX 52 73 49 81 64 / 40 0 0 0 10
DENTON, TX 53 76 47 82 68 / 10 0 0 0 10
MCKINNEY, TX 53 75 46 81 67 / 10 0 0 0 10
DALLAS, TX 56 76 53 82 70 / 10 0 0 0 10
TERRELL, TX 56 76 50 83 67 / 20 0 0 0 10
CORSICANA, TX 58 76 52 82 68 / 30 0 0 0 10
TEMPLE, TX 59 78 52 83 70 / 20 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 10, 9:15 AM CST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 AM CDT SAT MAY 10 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1015 AM CDT SAT MAY 10 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY TO THE EAST OF
A LINE FROM GAINESVILLE...TO ARLINGTON...TO HILLSBORO...TO LAMPASAS.
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND TO THE EAST A DRY LINE THIS AFTERNOON. THE ATMOSPHERE IS
VERY UNSTABLE OVER NORTH TEXAS AND THUNDERSTORMS THAT DO DEVELOP
WILL BECOME SEVERE. VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE ACROSS THE SLIGHT RISK AREA. THE
THUNDERSTORMS WILL MOVE EAST AND SHOULD BE OUT OF NORTH TEXAS BY
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY
NIGHT ACROSS ALL OF NORTH TEXAS. SOME OF THE STORMS MAY BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.
THUNDERSTORMS CHANCES WILL RETURN TO THE NORTHERN TWO-THIRDS OF
NORTH TEXAS THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ALONG
AND EAST OF A LINE FROM GAINESVILLE...TO ARLINGTON...TO
HILLSBORO...TO LAMPASAS.
92/13
In the hours before
Special weather statement, May 10, 4:13 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CDT SAT MAY 10 2008
TXZ119-102245-
DALLAS TX-
513 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF IRVING...MOVING NORTHEAST AT
13 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...FARMERS BRANCH...
HIGHLAND PARK...IRVING AND UNIVERSITY PARK.
PEA-SIZED HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING CAN BE
EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING.
LAT...LON 3291 9703 3300 9686 3299 9684 3299 9680
3298 9679 3282 9670 3271 9703
TIME...MOT...LOC 2213Z 244DEG 12KT 3283 9698
SCHULTZSpecial weather statement, May 10, 4:45 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CDT SAT MAY 10 2008
TXZ119-102315-
DALLAS TX-
545 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN DALLAS COUNTY
AT 545 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF HIGHLAND PARK...MOVING EAST
AT 25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...BALCH SPRINGS...
COCKRELL HILL...DALLAS...FARMERS BRANCH...GARLAND...HIGHLAND PARK...
MESQUITE...RICHARDSON...ROWLETT...SACHSE...SUNNYVALE AND UNIVERSITY
PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING.
LAT...LON 3272 9697 3296 9693 3299 9655 3299 9652
3269 9652
TIME...MOT...LOC 2245Z 270DEG 22KT 3281 9680Special weather statement, May 10, 5:04 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
604 PM CDT SAT MAY 10 2008
TXZ120-102330-
ROCKWALL TX-
604 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
ROCKWALL COUNTY
AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ROWLETT...MOVING EAST AT 21 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE FATE...HEATH...ROCKWALL AND
ROYSE CITY.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3299 9652 3299 9629 3298 9629 3283 9629
3282 9630 3282 9651 3283 9652
TIME...MOT...LOC 2304Z 259DEG 18KT 3291 9652
92Special weather statement, May 10, 5:17 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
617 PM CDT SAT MAY 10 2008
TXZ121-102345-
KAUFMAN TX-
617 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN KAUFMAN COUNTY
AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF SEAGOVILLE...MOVING SOUTHEAST AT
28 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COTTONWOOD...CRANDALL...
FORNEY...KAUFMAN AND TERRELL.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY.
LAT...LON 3261 9652 3282 9652 3283 9608 3257 9620
3245 9640
TIME...MOT...LOC 2317Z 295DEG 24KT 3272 9653
92Special weather statement, May 10, 5:33 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT SAT MAY 10 2008
TXZ093-110000-
GRAYSON TX-
633 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GRAYSON COUNTY
AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF WHITESBORO...MOVING EAST AT 32
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BELLS...KNOLLWOOD...SHERMAN
AND WHITEWRIGHT.
CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...PEA-SIZED HAIL...AND
GUSTY WINDS CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING.
LAT...LON 3371 9637 3350 9639 3362 9686 3379 9681
TIME...MOT...LOC 2333Z 283DEG 28KT 3368 9672
SCHULTZ
Special weather statement, May 10, 5:42 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT SAT MAY 10 2008
TXZ121-110015-
KAUFMAN TX-
642 PM CDT SAT MAY 10 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN KAUFMAN COUNTY
AT 642 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTH OF KAUFMAN...MOVING SOUTHEAST AT 32
MPH. BRIEF HEAVY RAINFALL AND PEA SIZE HAIL HAS BEEN REPORTED WITH
THIS STORM.
CITIES IN THE PATH OF THIS STORM INCLUDE KAUFMAN.
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...PEA-SIZED
HAIL...AND GUSTY WINDS CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING.
LAT...LON 3269 9609 3246 9608 3260 9643 3274 9633
TIME...MOT...LOC 2342Z 295DEG 28KT 3264 9629
SCHULTZ
Thunderstorm Wind, Grayson
- When
- May 10, 5:45 PM CST
- Where
- Grayson County, 2.4 mi WSW of Ellsworth
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 33.690, -96.620
A mobile home lost it's roof in the Knollwood community.
Hail, Fannin
- When
- May 10, 6:30 PM CST
- Where
- Fannin County, 2.15 mi SSW of Lamasco
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 33.670, -96.080
Golfball-size hail was reported east of Telephone.
Hail, Lamar
- When
- May 10, 6:42 PM CST
- Where
- Lamar County, 0.63 mi SSW of Tigertown
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.712, -95.805
Hail, Lamar
- When
- May 10, 7:01 PM CST
- Where
- Lamar County, 1.72 mi W of Lake Crook
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.720, -95.610
Thunderstorm Wind, Delta
- When
- May 10, 7:30 PM CST to 7:50 PM CST
- Where
- Delta County, Cooper
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 33.370, -95.680
Widespread wind damage was reported with numerous trees and power poles blown down. Some large trees were uprooted. A downburst likely caused the damage, which had a track of about two miles long by a mile and a half wide. Several roofs were ripped off businesses and residences, and street signs and awnings were twisted. The radio tower at the Delta County Law Enforcement Center was broken in half.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 10, 200816 deaths · 210 injured · $46 million · EF4 · 42 events
- Tornadoes and Hail in Oklahoma, May 10, 20086 deaths · 154 injured · $17 million · EF4 · 45 events
- Tornadoes and Hail in Georgia, May 10 to 12, 20084 deaths · 15 injured · $70 million · EF3 · 72 events
- Tornadoes and Hail in Georgia, May 10 to 11, 200813 injured · $15 million · EF4 · 20 events
- Tornadoes and Hail in Arkansas, May 10, 20089 injured · $75 million · EF3 · 43 events
- Tornadoes and Flash Flooding in Mississippi, May 10 to 11, 20084 injured · $610,000 · EF1 · 56 events
- Tornadoes and Hail in Alabama, May 10, 2008$322,000 · EF2 · 16 events
- Tornadoes and Hail in Alabama, May 10 to 11, 2008$2.0 million · EF1 · 24 events
- Tornado and Hail in Oklahoma, May 10, 2008$75,000 · EF2 · 4 events
- Tornado and Flash Flooding in Arkansas, May 10, 2008$630,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$321,000 · EF1 · 29 events
- Tornadoes and Hail in Arkansas, May 10, 2008$330,000 · EF1 · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99014, 99011, 99012, 99013, 99015.